Investigation into death of Cork teen (18) who died after taking deadly drug at house party reaches 'an advanced stage'
The inquest into the death of an 18-year-old who died after taking a deadly synthetic drug at a house party has been adjourned pending the outcome of a garda investigation.
Alex Ryan of Liscahane in Millstreet, Co Cork died on January 23 last after consuming a synthetic drug of the 2C family called 251 NBOMe known as NBomb.
Gardaí are currently investigating the supply of drugs and a number of other drug-related matters.
The investigation has reached “an advanced stage”, a garda spokesperson told Independent.ie.
Mr Ryan had been on a life support machine at Cork University Hospital (CUH) after taking ill at the house party at St Patrick’s Terrace on Green Street in Greenmount, Cork city.
He died with his mother Irena and his sister Nicole by his bedside in Cork University Hospital.
State Pathologist Dr Margaret Bolster carried out a post mortem on the deceased on January 25 at CUH.
She told Coroner Philip Comyn that the teenager died of cardiac arrest after taking the drug 251 NBOMe.
The case was adjourned for mention on December 8 next.
Alex was a popular past pupil of Millstreet Community School. He saved four lives after his family gave their consent to organ donation.
Five other people who swallowed the same powdered drug also became ill. They received treatment at CUH but were subsequently discharged.
The incident led the HSE to issue a warning that the 2C family of psychedelic phenethylamine designer drugs, including 2CP, 2CB, 2CI and its derivative 25I-NBOMe, are all highly dangerous.
These drugs can be sold in liquid, powder and tablet form and are consumed at parties or clubs for their stimulant, mood altering and, in some cases, aphrodisiac effect.
The N bomb drug was linked to the hospitalisations of six UCD students in May 2014.
The European Monitoring Centre for Drugs and Drug Addiction, which highlighted the dangers of N Bomb in a risk assessment in 2014, has also linked the drug to four deaths.